Georgia, 2002Tornado in Georgia, November 5, 2002
November 5, 2002 · NWS JAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 5, 11:04 PM EST, 41 minutes earlier.
Area forecast discussion, Nov 5, 11:04 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1104 PM EST TUE NOV 05 2002
HAVE UPDATED ZONE FORECAST PACKAGE FOR TORNADO WATCH FOR INLAND
SECTIONS OF SOUTHEAST GEORGIA AND SUWANNEE RIVER VALLEY IN NORTHEAST
FLORIDA VALID UNTIL 4 AM EST.
.JAX...
FL...SCA FLAGLER BCH TO FERNANDINA BCH TONIGHT.
TORNADO WATCH FLZ020>023-035 UNTIL 4 AM EST.
GA...SCA FERNANDINA BCH TO ALTAMAHA SOUND TONIGHT.
TORNADO WATCH GAZ132>136-149>152-162>164 UNTIL 4 AM EST.
ZAPPE/CAMPHazardous weather outlook, Nov 5, 10:30 PM EST, 1 hour 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 PM EST TUE NOV 5 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...
A STRONG COLD FRONT WILL CONTINUE TO PUSH ACROSS THE REGION THROUGH
THE OVERNIGHT HOURS. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING TORNADOES.
...A TORNADO WATCH IS IN EFFECT UNTIL 4 AM FOR INLAND SOUTHEAST
GEORGIA AND THE SUWANEE RIVER VALLEY IN NORTHEAST FLORIDA...
THE WATCH INCLUDES THE FOLLOWING COUNTIES:
IN SOUTHEAST GEORGIA...
APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...COFFEE...
ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE
IN NORTHEAST FLORIDA...
BAKER...COLUMBIA...GILCHRIST...HAMILTON AND SUWANNEE
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH
YOUR AREA.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA.
.DAYS TWO THROUGH SEVEN...
AS LOW PRESSURE OVER MISSISSIPPI CONTINUES TO MOVE NORTHEAST THROUGH
TONIGHT AND WEDNESDAY...IT WILL SWEEP ITS TRAILING COLD FRONT THROUGH
THE FORECAST AREA. WEDNESDAY MORNING...NUMEROUS SHOWERS AND SOME
STRONG STORMS ARE POSSIBLE ACROSS NORTH FLORIDA. AS THE FRONT MOVES
SOUTH DURING THE DAY...ISOLATED STRONG THUNDERSTORMS MAY ALSO AFFECT
CENTRAL FLORIDA COUNTIES WEDNESDAY AFTERNOON ALONG THE BOUNDARY.
STORM SPOTTERS AND OTHER INTERESTS SHOULD MONITOR THE EVOLVING
SITUATION. LATE WEDNESDAY...HIGH PRESSURE WILL BUILD OVER THE AREA
BEHIND THE FRONT BRINGING COOLER TEMPERATURES AND GUSTY
NORTHWESTERLY WINDS TO THE FORECAST AREA THROUGH THURSDAY MORNING.
HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST THEN SHIFT OVER THE
MID-ATLANTIC REGION THROUGH FRIDAY NIGHT. SATURDAY WINDS WILL BECOME
ONSHORE INCREASING THE CHANCE OF RIP CURRENTS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
HESS
In the hours before
Special weather statement, Nov 5, 7:20 PM EST, 4 hours 25 minutes before
GAZ150-060045-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EST TUE NOV 5 2002
AT 720 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF BICKLEY...OR ABOUT
13 MILES EAST OF PEARSON...MOVING NORTHEAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BICKLEY THROUGH 745 PM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
CAMP
Special weather statement, Nov 5, 11:30 PM EST, 15 minutes before
GAZ132>135-060500-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 PM EST TUE NOV 5 2002
...STRONG THUNDERSTORMS WILL IMPACT COFFEE...JEFF DAVIS...BACON...
AND APPLING COUNTIES THROUGH MIDNIGHT...
...A TORNADO WATCH IS IN EFFECT FOR INLAND SOUTHEAST GEORGIA UNTIL
4 AM EST...
AT 1130 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES EAST OF DENTON TO 8 MILES WEST OF DOUGLAS...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF GRAHAM TO 8 MILES WEST OF
DOUGLAS...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GRAHAM...DENTON...WEST
GREEN...PINE GROVE...DOUGLAS AND BAXLEY THROUGH MIDNIGHT EST. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.
CAMP
Tornado, Appling
- When
- November 5, 11:45 PM EST
- Where
- Appling County, 3 mi N of Baxley
- Rating
- F0
- Path length
- 0.8 mi
- Path width
- 80 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.800, -82.350
Along Ben Carter Road in Whispering Pines Mobile Home Park. Three mobile homes destroyed and four damaged. Two wood frame residential structures damaged. Pine trees snapped off and twisted. Numerous power lines down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 5, 20021 death · 23 injured · $3.1 million · F2 · 2 events
- Flash Flood in Texas, November 5, 20021 death · 1 event
- High Wind in Alaska, November 5, 2002$1.0 million · 70 kt wind · 1 event
- Tornado in Louisiana, November 5, 20022 injured · $25,000 · F1 · 1 event
- Flash Flooding in Texas, November 5, 2002$135,000 · 4 events
- Heavy Snow in New York, November 5 to 6, 2002$110,000 · 6 events
- Storm Surge and Winter Storm in Massachusetts, November 5 to 6, 2002$85,000 · 6 events
- Flash Flood in Louisiana, November 5, 2002$50,000 · 1 event
- Damaging Wind in Florida, November 5, 2002$50,000 · 65 kt wind · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319504.